Alert archive / Puerto Rico / Flash Flood Warnings in 2007
Flash Flood Warning 51, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 25, 2007, 3:33 PM CDT. It took effect at Aug 25, 2007, 3:39 PM CDT. It was in force for 108 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2007, 3:33 PM CDT (20:33 UTC)
- In effect from
- Aug 25, 2007, 3:39 PM CDT
- Expired
- Dec 11, 2007, 5:15 AM CST
- In force
- 108 days
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
The radar
The San Juan radar (TJUA), 61 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 252039
FFWSJU
PRC141-252230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
433 PM AST SAT AUG 25 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
UTUADO
* UNTIL 630 PM AST
* AT 425 PM AST...A U.S.G.S. RIVER GAGE INDICATED THAT THE RIO
TANAMA NEAR THE MUNICIPALITY OF UTUADO HAD RISEN ABOVE FLOOD
STAGE...AND WAS CONTINUING TO RISE. WITH ADDITIONAL MODERATE TO
HEAVY RAINFALL EXPECTED TO CONTINUE ACROSS THIS AREA FOR THE NEXT
HOUR OR SO...A FLASH FLOOD WARNING HAS BEEN ISSUED FOR RESIDENTS AND
MOTORISTS ALONG THE RIO TANAMA NEAR UTUADO UNTIL 630 PM AST.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1832 6660 1818 6664 1825 6681 1831 6681
$$
JFR1 follow-up statement
000
WGCA52 TJSJ 110831
FFWSJU
PRC017-091-111115-
/O.NEW.TJSJ.FF.W.0051.071211T0816Z-071211T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
420 AM AST TUE DEC 11 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BARCELONETA
MANATI
* UNTIL 715 AM AST
* AT 415 AM AST...THE USGS RIVER SENSOR AT RIO DE MANATI NEAR BARRIO
BAJURA FUERA INDICATED THAT THE WATER LEVELS AT THIS PARTICULAR
POINT REACHED FLOOD STAGE.
RESIDENTS AND VISITORS ALONG THIS RIVER BASIN SHOULD MONITOR CLOSELY
THIS SITUATION. IF RIVER CONTINUES TO RISE OR FLOODING IS
OCCURRING...MOVE TO HIGHER GROUND AS SOON AS POSSIBLE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1848 6658 1851 6655 1851 6647 1850 6645
1841 6645 1838 6656
TIME...MOT...LOC 0816Z 180DEG 0KT 1837 6663
$$
OBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:58 PM CDT, 35 minutes earlier.
Area forecast discussion, Aug 25, 2:58 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 358 PM AST SAT AUG 25 2007 .DISCUSSION... DESPITE A DRIER ATMOSPHERE TODAY AND INDICATIONS OF MORE STABLE CONDITIONS ALOFT...SCATTERED TO NUMEROUS TSTORMS DEVELOPED THIS AFTERNOON ACROSS THE WEST HALF OF THE CORDILLERA CENTRAL...AND DOWNSTREAM OF EL YUNQUE ACROSS EXTREME S SECTIONS OF THE SAN JUAN METRO AREA. 12Z SJU SOUNDING INDICATED WEAK WINDS ALOFT LEADING US TO BELIEVE MORE STAGNANT AND STABLE CONDITIONS WOULD PREVAIL. HOWEVER...WATER VAPOR IMAGERY SUGGESTS A NARROW MID TO UPPER LEVEL DEFORMATION ZONE OR DIVERGENT ASYMPTOTE DIRECTLY OVER PR THIS AFTERNOON...AND IT IS THIS SEAM THAT DIURNAL CNVTN IS BREAKING THROUGH. HEAVY RAIN WITH ACCUMULATIONS OF 3-4 INCHES AND GREATER ARE BEING ESTIMATED BY THE NWS DOPPLER RADAR...AND HAVE WARRANTED THE ISSUANCE OF A FEW URBAN AND SMALL STREAM FLOOD ADVISORIES. A LLVL BAND OF HIGH MOISTURE CONTENT ALIGNED EAST TO WEST WAS ACROSS THE NE CARIB TODAY...NORTH OF 16 NORTH AND ACROSS THE ISLANDS...WITH A WEAK WAVE HAVING DEVELOPED ACROSS THE NE CARIB TODAY AND IS CREATING A SELY STEERING FLOW NOW AFFECTING THE LOCAL AREA. THIS WILL SHIFT THE LINGERING AND LATE DEVELOPING CNVTN ACROSS W PR MORE INTO W AND NW SECTIONS...AND PUSH APPROACHING CNVTN NW INTO THE LOCAL ATLC WATERS THIS EVENING AND TONIGHT. IMPROVING WEATHER IS EXPECTED FOR THIS EVENING AS LLVL DIVERGENCE DECREASES AVAILABLE MOISTURE ACROSS THE AREA...BUT STILL WITH SCATTERED SHOWERS AND A FEW TSTORMS EXPECTED TO MOVE INTO THE AREA FROM THE ESE THIS EVENING AND OVERNIGHT. GLOBAL MODELS CONTINUE TO ADJUST THE FORECAST MOVEMENT OF TUTT LOW CURRENTLY TO OUR NE. THIS LOW HAS BEGUN TO SHIFT SLIGHTLY NNE TODAY...AND NOT THE NW TO NNW MOTION FORECAST PAST FEW RUNS. ASSOCIATED TUTT AXIS CURRENTLY IN SE CARIB WITH THUS LIKELY BE SLOWER TO LIFT NWD ACROSS THE LOCAL AREA. 06Z AND 12Z GFS HAD THIS TROUGH AXIS ACROSS AND THEN N OF THE LOCAL AREA SUNDAY EVENING THROUGH MONDAY...PUTTING US IN THE MORE CONVERGENT ZONE AND ACTING TO STABILIZE THE UPPER ATMOSPHERE TO A MODERATE DEGREE. HOWEVER...THIS MAY NOT OCCUR AS QUICKLY NOW...AND STILL REMAINS TO BE SEEN ON A DAY TO DAY BASIS THE LOCAL UPPER INSTABILITY ASSOCIATED WITH THIS TROUGH AXIS. MODELS STILL INDICATING MODEST MOISTURE THROUGHOUT THE WEEK BEFORE A TROPICAL WAVE ARRIVES FRIDAY. HOWEVER...I THINK THIS WAVE MAY BE A FEW DEGREES FARTHER EAST THAN INITIALIZED BY GFS...AND IT MAY NOT ARRIVE UNTIL LATE FRIDAY OR EARLY SATURDAY IS THIS IS CORRECT. MARINE CONDITIONS TO REMAIN RELATIVELY TRANQUIL THROUGHOUT THE WEEK WITH MODERATE TRADES AND SEAS. A MODERATE NNE SWELL GENERATED FROM A LOW ACROSS THE NW CENTRAL ATLC PAST FEW DAYS WILL BRING SOME SHOULDER TO HEAD HIGH SURF TO THE ATLC COASTS SUNDAY NIGHT THROUGH TUESDAY. SEA YOU IN THE WATER && .PRELIMINARY POINT TEMPS/POPS... SJU 78 89 78 89 / 20 40 30 40 STT 80 86 80 86 / 40 40 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && SS
Hazardous weather outlook, Aug 25, 5:30 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SAT AUG 25 2007 PRZ001>013-AMZ710>750-261000- 630 AM AST SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...DAYTIME HEATING AND LOCAL TERRAIN EFFECTS WILL AGAIN LEAD TO SHOWERS AND ISOLATED THUNDERSTORM DEVELOPMENT TODAY MAINLY ACROSS THE WEST SECTIONS OF THE ISLAND. SOME OF THESE STORMS COULD BE HEAVY AT TIMES...RESULTING IN URBAN AND SMALL STREAM FLOODING IN LOCAL AREAS...MAINLY IN INTERIOR AND WESTERN PORTIONS OF PUERTO RICO. SCATTERED THUNDERSTORMS ARE EXPECTED IN THESE SAME AREAS. .DAYS TWO THROUGH SEVEN...AFTERNOON THUNDERSTORMS IN THE WESTERN SECTIONS OF PUERTO RICO WILL POSE SOME RISK OF LOCALIZED URBAN AND SMALL STREAM FLOODING OVER THE NEXT FEW DAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-261000- 630 AM AST SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...NO WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:00 PM CDT | Flash Flood Warning | JSJ | 108 days | |
| Aug 25, 5:53 PM CDT | Flash Flood Warning | JSJ | 108 days | |
| Aug 25, 5:53 PM CDT | Flash Flood Warning | JSJ | 109 days |
Nearby
Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.